×

Twist periodic solutions of repulsive singular equations. (English) Zbl 1058.34052

The paper deals with the periodic problem \[ x^{\prime\prime}+g(t,x)=0, \quad x(0)=x(2\pi),\quad x^{\prime}(0)=x^\prime(2\pi), \] where \(g(t,x)\) is \(2\pi\)-periodic in \(t\) and \(C^{0,4}\) in \((t,x)\). A motivation to study this problem is due to particular equations of this type: the Lazer-Solimini equation describing the motion of a charged particle in an electric field and the Brillouin equation governing a focusing system for an electron beam immersed in a periodic magnetic field. A solution is said to be of twist type if the first coefficient of Birkhoff, also called the twist coefficient, is nonzero. If strong resonance is avoided, a solution of twist type is Lyapunov-stable.
In the paper, by using a compact expression of the twist coefficient, a new stability criterion is derived for a (positive) periodic solution to be of twist type. On this base an estimation on the region of parameters is obtained, where the equations have twist periodic solutions. An application to the motivating equations is given.

MSC:

34C25 Periodic solutions to ordinary differential equations
34C60 Qualitative investigation and simulation of ordinary differential equation models
34D20 Stability of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bevc, V.; Palmer, J.L.; Süsskind, C., On the design of the transition region of axi-symmetric magnetically focusing beam valves, J. br. inst. radio eng., 18, 696-708, (1958)
[2] Ding, T., A boundary value problem for the periodic Brillouin focusing system, Acta sci. natur. univ. pekinensis, 11, 31-38, (1965), (in Chinese)
[3] Habets, P.; Sanchez, L., Periodic solutions of some Liénard equations with singularities, Proc. am. math. soc., 109, 1035-1044, (1990) · Zbl 0695.34036
[4] Lazer, A.C.; Solimini, S., On periodic solutions of nonlinear differential equations with singularities, Proc. am. math. soc., 99, 109-114, (1987) · Zbl 0616.34033
[5] J. Lei, X. Li, P. Yan, M. Zhang, Twist character of the least amplitude periodic solution of the forced pendulum, SIAM J. Math. Anal., to appear. · Zbl 1189.37064
[6] J. Mawhin, Topological Degree and Boundary Value Problems for Nonlinear Differential Equations, Lectures Notes in Mathematics, Vol. 1537, Springer, Berlin, 1991, pp. 74-143. · Zbl 0798.34025
[7] Nunez, D., The method of lower and upper solutions and the stability of periodic oscillations, Nonlinear anal., 51, 1207-1222, (2002) · Zbl 1043.34044
[8] Ortega, R., The twist coefficient of periodic solutions of a time-dependent Newton’s equation, J. dyn. differential equations, 4, 651-665, (1992) · Zbl 0761.34036
[9] Ortega, R., The stability of equilibrium of a nonlinear Hill’s equation, SIAM J. math. anal., 25, 1393-1401, (1994) · Zbl 0807.34065
[10] Ortega, R., Periodic solutions of a Newtonian equationstability by the third approximation, J. differential equations, 128, 491-518, (1996) · Zbl 0855.34058
[11] Siegel, C.; Moser, J., Lectures on celestial mechanics, (1971), Springer Berlin · Zbl 0312.70017
[12] Talenti, G., Best constant in Sobolev inequality, Ann. math. pura appl., 110, 4, 353-372, (1976) · Zbl 0353.46018
[13] Torres, P.J., Bounded solutions in singular equations of repulsive type, Nonlinear anal., 32, 117-125, (1998) · Zbl 1126.34326
[14] Torres, P.J., Existence and uniqueness of elliptic periodic solutions of the Brillouin electron beam focusing system, Math. meth. appl. sci., 23, 1139-1143, (2000) · Zbl 0966.34038
[15] Torres, P.J., Twist solutions of a Hill’s equations with singular term, Adv. nonlinear stud., 2, 279-287, (2002) · Zbl 1016.34044
[16] Torres, P.J.; Zhang, M., A monotone iterative scheme for a nonlinear second order equation based on a generalized anti-maximum principle, Math. nach., 251, 101-107, (2003) · Zbl 1024.34030
[17] Yan, P.; Zhang, M., Higher order nonresonance for differential equations with singularities, Math. meth. appl. sci., 26, 1067-1074, (2003) · Zbl 1031.34040
[18] Ye, Y.; Wang, X., Nonlinear differential equations in electron beam focusing theory, Acta math. appl. sinica, 1, 13-41, (1978), (in Chinese)
[19] Zhang, M., Periodic solutions of Liénard equations with singular forces of repulsive type, J. math. anal. appl., 203, 254-269, (1996) · Zbl 0863.34039
[20] Zhang, M., A relationship between the periodic and the Dirichlet BVPs of singular differential equations, Proc. roy. soc. Edinburgh sec. A, 128, 1099-1114, (1998) · Zbl 0918.34025
[21] Zhang, M., The best bound on the rotations in the stability of periodic solutions of a Newtonian equation, J. London math. soc., 67, 137-148, (2003) · Zbl 1050.34075
[22] Zhang, M.; Li, W., A Lyapunov-type stability criterion using Lα norms, Proc. am. math. soc., 130, 3325-3333, (2002) · Zbl 1007.34053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.